HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Stable broken H(curl) polynomial extensions and p-robust a posteriori error estimates by broken patchwise equilibration for the curl-curl problem

Abstract : We study extensions of piecewise polynomial data prescribed in a patch of tetrahedra sharing an edge. We show stability in the sense that the minimizers over piecewise polynomial spaces with prescribed tangential component jumps across faces and prescribed piecewise curl in elements are subordinate in the broken energy norm to the minimizers over the broken H(curl) space with the same prescriptions. Our proofs are constructive and yield constants independent of the polynomial degree. We then detail the application of this result to the a posteriori error analysis of the curl-curl problem discretized with Nédélec finite elements of arbitrary order. The resulting estimators are reliable, locally efficient, polynomial-degree-robust, and inexpensive. They are constructed by a broken patchwise equilibration which, in particular, does not produce a globally H(curl)-conforming flux. The equilibration is only related to edge patches and can be realized without solutions of patch problems by a sweep through tetrahedra around every mesh edge. The error estimates become guaranteed when the regularity pick-up constant is explicitly known. Numerical experiments illustrate the theoretical findings.
Complete list of metadata

https://hal.inria.fr/hal-02644173
Contributor : Théophile Chaumont-Frelet Connect in order to contact the contributor
Submitted on : Monday, May 3, 2021 - 11:57:54 AM
Last modification on : Tuesday, May 17, 2022 - 3:51:27 AM

File

chaumontfrelet_ern_vohralik_20...
Files produced by the author(s)

Identifiers

Citation

Théophile Chaumont-Frelet, Alexandre Ern, Martin Vohralík. Stable broken H(curl) polynomial extensions and p-robust a posteriori error estimates by broken patchwise equilibration for the curl-curl problem. Mathematics of Computation, American Mathematical Society, 2022, 91 (333), pp.37-74. ⟨10.1090/mcom/3673⟩. ⟨hal-02644173v2⟩

Share

Metrics

Record views

119

Files downloads

138